Timed-release niacin is commonly prescribed to prevent arterioschlerosis. It acts as a mild vasodilator, relaxing the blood vessels and improving the microcirculation. The "fast-acting" niacin causing flushing of the face and sometimes itching. There should be no problems whatsoever with discontinuing niacin "cold-turkey" , nor should there be any withdrawal symptoms.
Hello dear and welcome to the medhelp forum. Niacin is usually prescribed for increasing the levels of HDL or the good cholesterol. It helps in protecting against the effects of atherosclerosis. It is available in many forms, fast acting and long lasting, over the counter and prescribed. There is a known incidence of facial flush with high doses. It could also cause headaches, dizziness and raised blood sugar. It is therefore prudent to take it under a physician’s prescription and supervision. Withdrawal has not been reported with stopping though gradually reducing and then stopping the supplementation is advised. Wishing you all the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.